MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP315H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Six different product codes/type of sutures were reported.How many curved metal, radiopaque structures (half-moon shape) were visible in the tomographies performed in 2018 and 2020? was it only 1 structure/needle seen on the tomography? if not, please explain.Which of 6 products codes provided is the alleged retained needle? is the exact product code/type of suture for the retained needle unknown? are the 6 product codes reported all just possible product codes? please provide lot numbers for each product code if available.If only 1 needle is involved, should 5 ips be voided? the event stated the needle was inadvertently retained during the procedure in 2017.What is the alleged deficiency of the device? is it known how the needle was left inside the patient? was it known at the time of the initial procedure in 2017 that the device was left inside the patient? please confirm that brazil medical affairs/sales rep reached out to the healthcare provider to assist with the customer¿s multiple questions.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? in what body structure is the needle retained? are there plans for removal of the device? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic partial nephrectomy on (b)(6) 2017 and suture was used.During the procedure, a surgical needle was inadvertently retained.The patient had a tomography/ct scans performed in 2018 and 2020 which confirmed the presence of a curved metal structure (half-moon shape), radiopaque, with about 2.5 cm in the largest axis, housed near the lower pole of the right kidney and encapsulated by fibrosis, without mobility.From the list of materials used in the surgery, the needle corresponds, with a high probability, to the ct-1 needle.The patient currently needs to check if she can have an mri scan safely.Additional information was requested.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25689954
Report Number2210968-2026-06970
Device Sequence Number18578796
Product Code GAM
UDI-Device Identifier10705031052215
UDI-Public10705031052215
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP315H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2026
Initial Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown